Missed PEP Dose
May 24, 2011
Two weeks ago I had protected (vaginal only) sex with a sex worker in Thailand. Was worried about possible HIV exposure and opted to take PEP.
Currently at two weeks into my treatment I feel asleep before taking my evening dose and and woke up with 4hrs to go for my next scheduled dose. I decided to wait and just take my next scheduled dose.
My question is whether this seriously compromises the treatment and if I should simply stop (although I don't appear to have any severe side effects).
Additionally, it just happens so that on the day that I missed the treatment I developed a mild sore throat - could this be ARS related? (no rash fever etc)
Thanks in advance.
Response from Dr. Frascino
PEP is not warranted for "protected sex." I'd encourage you to discontinue it.
If PEP were warranted, missing a single dose would not compromise your treatment. Your decision to wait the four hours until your next scheduled dose was correct. (You shouldn't take two doses within a short period of time.)
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dizziness An Acute Symptom Of AIDS?
- Itchy Testicles Could I Have HIV
- Can You Get AIDS From Blowjob From A Prostitute?
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Does Pineapple Juice Help With Vaginitis?
- What Are Vaginal Odor, Dizziness, Headache And Diarrhea Signs Of?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.